MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD PREPSTAIN; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED

BECTON, DICKINSON & CO. (SPARKS) BD PREPSTAIN; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Model Number 490100
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd prepstain¿ cross contamination was observed by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.
 
Additional Manufacturer Narrative
H.6.Investigation: complaint reports aspirator tip clogged on prepstain (catalog number 490100) serial number (b)(6).Specifically, the customer reported vacuum aspirator tip is getting clogged which caused a carry-over of cellular material to another slide.No erroneous results were reported.Customer was notified to replace the cleaning solution with contrad and to no longer use bleach.Customer also have been using only a drop or two of specimen when the samples are too thick viscous as recommended.Post intervention, the instrument was left operating normally.Root cause is not determined and this complaint is not a confirmed failure of the instrument.Review of device history record for (b)(6) is not needed due to the age of the instrument.There are no corrective action plans or other corrections occurring.Bd quality will continue to monitor for trends associated with failure of "quad errors." h3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD PREPSTAIN
Common Device Name
PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
MDR Report Key11572693
Report Number1119779-2021-00561
Device Sequence Number14519700
Product Code MKQ
UDI-Device Identifier00382904901004
UDI-Public00382904901004
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P970018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number490100
Device Catalogue Number490100
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/09/2021
Supplement Date Received by Manufacturer09/23/2021
Initial Report FDA Received Date03/25/2021
Supplement Report FDA Received Date09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1